Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 13, 2015, 1:53 PM MDT for Kane County, Utah. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 1:53 PM MDT (19:53 UTC)
- Expired
- Jun 13, 2015, 7:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 123 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WGUS55 KSLC 131953
FFWSLC
UTC025-140145-
/O.NEW.KSLC.FF.W.0027.150613T1953Z-150614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
153 PM MDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KANE COUNTY IN UTAH... SPECIFICALLY WAHWEAP CREEK...WARM
CREEK...LAST CHANCE CREEK AND CROTON CANYON
* UNTIL 745 PM MDT
* AT 146 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORMS PRODUCING
HEAVY RAIN OVER THE UPPER HEADWATERS OF WAHWEAP CREEK...WARM
CREEK...LAST CHANCE CREEK AND CROTON CANYON. RADAR ESTIMATES
INDICATE THAT BETWEEN THREE QUARTERS OF AN INCH TO ONE AND ONE
HALF INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THESE BASINS AND
ADDITIONAL HEAVY RAINFALL IS EXPECTED.
* THESE FLOOD WAVES ARE EXPECTED TO BE LONG RUNNING DUE TO SATURATED
SOILS AND DOWNSTREAM MOVEMENT OF THESE STRONG THUNDERSTORMS. THE
FLOOD WAVES ARE EXPECTED TO CONTINUE TO FLOW FROM THE UPPER
PORTIONS OF THESE BASINS TO THEIR TERMINUS IN LAKE POWELL OVER
THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BIG
WATER...WAHWEAP CREEK...WARM CREEK...LAST CHANCE CREEK AND CROTON
CANYON...INCLUDING THE FINGER CANYONS WHERE THESE CREEKS TERMINATE
INTO LAKE POWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3749 11149 3722 11126 3713 11128 3706 11144
3703 11155 3702 11157 3706 11174 3707 11184
3744 11196
$$
GM2 follow-up statements
037
WGUS75 KSLC 132211
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT SAT JUN 13 2015
UTC025-140145-
/O.CON.KSLC.FF.W.0027.000000T0000Z-150614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
411 PM MDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR
CENTRAL KANE COUNTY...SPECIFICALLY WAHWEAP CREEK...WARM
CREEK...LAST CHANCE CREEK AND CROTON CANYON..
AT 406 PM MDT...EARLIER THIS AFTERNOON STRONG THUNDERSTORMS PRODUCED
VERY HEAVY RAINFALL OVER WAHWEAP CREEK...WARM CREAK...LAST CHANCE
CREEK AND CROTON CANYON. RADAR ESTIMATES INDICATED THAT IN EXCESS OF
ONE INCH OF RAIN FELL ACROSS PORTIONS OF THESE BASINS IN A VERY
SHORT PERIOD.
THE ASSOCIATED FLOOD WAVES ARE EXPECTED TO BE LONG RUNNING DUE TO
SATURATED SOILS AND DOWNSTREAM MOVEMENT OF THESE EARLIER
THUNDERSTORMS. THE FLOOD WAVES ARE EXPECTED TO CONTINUE TO TRACK
DOWN THESE BASINS BEFORE ATTENUATING INTO LAKE POWELL EARLY THIS
EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BIG
WATER...WAHWEAP CREEK...WARM CREEK...LAST CHANCE CREEK AND CROTON
CANYON...INCLUDING THE FINGER CANYONS WHERE THESE CREEKS TERMINATE
INTO LAKE POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3749 11149 3722 11126 3713 11128 3706 11144
3703 11155 3702 11157 3706 11174 3707 11184
3744 11196
$$
GM764
WGUS75 KSLC 140138
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
738 PM MDT SAT JUN 13 2015
UTC025-140145-
/O.EXP.KSLC.FF.W.0027.000000T0000Z-150614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
738 PM MDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING FOR CENTRAL KANE COUNTY WILL EXPIRE AT 745
PM MDT...
FLOOD WATERS HAVE LIKELY RECEDED IN THE WAHWEAP CREEK...WARM
CREEK...LAST CHANCE CREEK AND CROTON CANYON DRAINAGES AND ARE NO
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3749 11149 3722 11126 3713 11128 3706 11144
3703 11155 3702 11157 3706 11174 3707 11184
3744 11196
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:35 AM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 9:35 AM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 935 AM MDT SAT JUN 13 2015 .SYNOPSIS...WEAK HIGH PRESSURE WILL REMAIN OVER THE REGION THIS WEEKEND...BRINGING A WARMING AND DRYING TREND. A WEAK WEATHER DISTURBANCE WILL CROSS NORTHERN UTAH ON MONDAY. && .DISCUSSION...ANOTHER SUNNY MORNING HAS DEVELOPED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING...WITH RELATIVE HIGH PRESSURE OVER THE ROCKIES AS THE PACIFIC LOW EXITS INTO THE PLAINS...AND A LONGWAVE TROUGH REMAINS WELL NORTH OF THE AREA OVER MONTANA AND CANADA. DRIER AIR CONTINUES TO FILTER INTO THE CWA FROM THE NORTH AND WEST...AND DEW POINTS HAVE RESPONDED APPROPRIATELY OVER THE LAST 24 HOURS. ONE PLACE THERE IS STILL SOME LINGERING MOISTURE IS IN THE FAR SOUTHEASTERN PORTIONS OF THE CWA...AND THAT IS WHERE THE BEST COVERAGE OF CONVECTIVE ACTIVITY IS EXPECTED TODAY...PERHAPS INITIATING OFF THE SOUTHERN PORTION OF UTAHS SPINE AND DRIFTING TO THE SOUTHEAST. OTHER THAN THAT ISOLATED TO WIDELY SCATTERED ACTIVITY...ANOTHER SUNNY AND WARM DAY IS EXPECTED IN MOST LOCATIONS...WITH MAX TEMPS GENERALLY ABOUT 5 DEGREES FAHRENHEIT ABOVE CLIMATOLOGICAL NORMALS. UPDATED THE FORECAST THIS MORNING TO INCREASE CLOUD COVER IN THE EASTERN PORTIONS OF THE CWA...WHERE SOME CLOUDS WERE LINGERING THROUGH THE MORNING HOURS. MAY ALSO UPDATE THE FORECAST SHORTLY TO ADD SOME ISOLATED THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN MOUNTAINS BETWEEN 1530Z AND 18Z...AS CONVECTION LOOKS TO BE STARTING EARLIER THAN PREVIOUSLY ANTICIPATED. && .AVIATION...THE SOMEWHAT DRIER AND MORE STABLE WESTERLY FLOW ALOFT ACROSS NORTHERN UTAH WILL KEEP SKIES CLEAR AT THE KSLC TERMINAL THROUGH THE TAF PERIOD. LIGHT SOUTHEAST WINDS WILL TAKE A TURN TO THE NORTHWEST BETWEEN 17Z AND 18Z...THEN RETURN TO THE SOUTHEAST AROUND 03Z TO 04Z THIS EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SCHOENING AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 13, 3:09 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 AM MDT SAT JUN 13 2015 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 309 AM MDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH GREATEST COVERAGE SOUTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LINGERING MOISTURE WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY...MAINLY ACROSS SOUTH CENTRAL UTAH SUNDAY AND NORTHERN UTAH MONDAY. TEMPERATURES WILL CLIMB INTO THE 90S AND LOW 100S ACROSS THE REGION FOR THE FIRST HALF OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:35 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 7 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.